MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 02/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical record review this patient with a history of hernia repairs had recurrent hernia and was repaired using a ventrio mesh.Over 2 years later, the patient was diagnosed with multiple recurrent ventral hernias and subsequently underwent mesh explant.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.This emdr represents the ventrio mesh (device #3).A supplemental emdr was submitted for the composix kugel (device #1) and additional emdrs were submitted to represent the ventralex mesh (device #2) and ventralight st (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2008 - patient was diagnosed with incarcerated epigastric hernia and underwent open repair with composix kugel mesh (device #1).Per the operative notes, "the hernia contents were identified and circumferentially dissected.The preperitoneal space was then further bluntly dissected to accommodate placement of a composix kugel mesh (device #1)." (b)(6) 2008 - patient had post-operative seroma.(b)(6) 2013 - patient was diagnosed with recurrent epigastric hernia, underwent laparoscopic repair and composix kugel mesh removal (device #1).Per the operative notes, "i elected to remove the piece of intraperitoneal mesh (device #1) using electrocautery.Once this had been freed, the previous open incision of the prior hernia repair was opened and the old mesh was pulled through this opening.A ventralex patch (device #2) was then placed and sewn in 4 quadrants." (note: there were no product identifiers provided for device #2) (b)(6) 2013 - patient visited hospital for abdominal pain and was diagnosed with ventral hernia.(b)(6) 2013 - patient underwent laparoscopic converted to open hernia repair with ventrio mesh (device #3) and removal of ventralex mesh (device #2).Per the operative notes, "ventralex patch was invaginated into the hernia defect, thus causing a new hernia defect.Omental adhesions and previously placed ventralex patch were freed, and removed with some difficulty.A ventrio mesh (device #3) was then placed." (b)(6) 2016 - patient diagnosed with multiply recurrent symptomatic ventral/incisional hernias, umbilical hernia thereby underwent laparoscopic repair with ventralight st (device #4) and ventrio mesh removal (device #3).Per the operative notes, "the ventrio mesh was contracted, and removed; the defect measured approximately 7cm in diameter and the cephalad aspect of the defect was essentially the xiphoid process.A ventralight st (device #4) was hydrated, rolled up and inserted via 12 mm trocar and sutured at 12, 3, 6, 9 0¿clock positions to the diaphragm and abdominal wall.The umbilical hernia was repaired." (b)(6) 2016 - patient had right upper quadrant pain and was scheduled for open-converted to laparoscopic repair, since the pain was felt to be suspicious for inflammation at the 9 o¿clock suture.Per the operative notes, ¿there were some flimsy omental adhesions to the caudal aspect of the mesh that were taken down sharply.The mesh appeared slightly tethered and angulated at this location.This suture and small portion of the posterior rectus sheath were removed from the mesh and abdominal wall.Attorney alleges that the patient had adhesions, mesh migration, seroma and other subsequent surgeries for pain and hernia recurrence.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16919552
Report Number1213643-2023-091946
Device Sequence Number17843878
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number0010211
Device Lot NumberHUXE0643
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight100 KG